Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MPD014

Why is my acne getting worse?????????!!!

Im about to enter my 3rd month of accutane. and im breaking out so much now. i dont kno why. Over the last few days, ive been getting more and more lil bumps on my neck that are getting bigger and comming out more every day. My cheeks feel bumpy with new forming pimples. Why is this happening? Im not picking any of these new pimples. Only 2 white heads got so big, i had to pop. Did this happen to any of u? It looks like how i was b4 the accutane... I am not considering giving it up, but its worrying me. Im on 40 mg a day. Once these run out (bouy 7 days, Im doin 60 mg a day) I also put hydro. peroxide on a couple that i picked b4 all this and put neosporin on some picked pimples. I also use non comedogenic (sp?) makeup that contains a very small amount of salicylic acid. Anyone have any thoughts of what is causing the sudden terrible breakout. Ive breaken out b4 in small amounts while on this, but this is pretty bad...

Share this post


Link to post
Share on other sites

First, stop with the hydrogen peroxide. Scarring, not hyperpigmentation, but actual scarring can increase with it because the skin doesn't heal smoothly.

Second, has your dose increased? That is a common culprit of "late in the game" breakouts while on Accutane. Even if it has not, it is still not uncommon for purging to occur mid-dose. Anything and everything under the surface of your skin comes out and/or gets absorbed by the body while on the course. Your skin is thinning and becoming more fragile. Just treat it kindly and moisturize like a fool during this stage.

You're not alone. Many of us have gone through this as well. Keep us posted!

Share this post


Link to post
Share on other sites

o god... ive been using the hydrogen peroxide for a while... does that mean my scabs will most likely scar now???? the derm said i dont have any scars now though. and i havent change doses recently. I have been on 40 mg. for about 3 months. then once my 40s run out (7-8 more), Im goin on 60mg. then he said eventually he would get me to 80 mg. what do I do with the scabs I have now? leave them alone or does neosporin help (i only got ointment, not cream)? And also, what do I do with the white heads? Ive been getting alot of those. Can I pop it without leaving a scar or should I let it just come out by itself (i rather not bc they r embarrassing). Im sorry, I just dont kno what to do!

First, stop with the hydrogen peroxide. Scarring, not hyperpigmentation, but actual scarring can increase with it because the skin doesn't heal smoothly.

Second, has your dose increased? That is a common culprit of "late in the game" breakouts while on Accutane. Even if it has not, it is still not uncommon for purging to occur mid-dose. Anything and everything under the surface of your skin comes out and/or gets absorbed by the body while on the course. Your skin is thinning and becoming more fragile. Just treat it kindly and moisturize like a fool during this stage.

You're not alone. Many of us have gone through this as well. Keep us posted!

Share this post


Link to post
Share on other sites

Just stop using the hydrogen peroxide and you should be fine; remember also that some people continue to break out throughout the Accutane course. Don't panic that you're still breaking out only 4 months in. I'd consider talking to your derm about not bumping up your dosage and discuss staying on the 40mg so as to avoid worse side effects that come from higher doses.

The neosporin ointment has a comedogenic ingredient in it and could cause you to break out. It might not. Plain old petrolatum jelly is actually just fine and very soothing and neutral. It's cheap and effective. :)

I would NOT pop any pimples while you're on Accutane as the risk is greater to have indented scarring since the skin is more fragile and healing is impaired. You could consider gentle (very very gentle!) exfoliation with a facial brush to help the whiteheads dissipate.

Share this post


Link to post
Share on other sites

This is the PM response given the original poster:

Petroleum jelly doesn't clog pores; its molecule is too large to enter the pores. Petroleum jelly is healing and soothing and neutral so it won't irritate the skin. It helps maintain a moist 'wound' environment so that healing improves. Frankly, I think that the benefit of most antibiotic ointments lies in the fact that almost all have a base of petrolatum jelly and thus they promote healing. The antibiotic ingredients are secondary. There are many wound dressings used in clinical practice that contain petroleum jelly and other ingredients (including manuka honey!) because the healing/soothing ability of petroleum jelly is known in the medical community.

The salicylic acid you're using could possibly be causing you to purge; the under skin pimples that weren't obvious are possibly being pushed to the surface by the exfoliative effects of salicylic acid.

Did you check the ingredients of the product(s) you're using? The following two links are to websites that list comedogenic ingredients. You can research the ingredients in your product(s) and determine if any might be problematic. The second link is to a PDF so if your computer is old or cranky, your computer might freeze. http://www.zerozits.com/Articles/acnedetect.htm#inglist

http://facerealityskincare.com/img/Pore%20...Skin%20Care.pdf

Make sure the moisturizer and other products you're using on your skin (cleanser, makeup, just about anything!) are not comedogenic. Also consider stopping use of fabric softener (liquid or sheets) as most contain waxy substances that can and do clog pores. I'm going to post this in the thread as well as via PM; that way others can see what factors to consider in their own war against acne. :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×